Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 16, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 1, 2009, 5:58 PM EST for Forsyth County, Fulton County, Georgia. It took effect at Mar 2, 2009, 1:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 5:58 PM EST (22:58 UTC)
- In effect from
- Mar 2, 2009, 1:00 AM EST
- Expired
- Mar 2, 2009, 9:43 AM EST
- In force
- 9 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.86 ft at Mar 2, 2009, 1:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 012258 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 558 PM EST SUN MAR 01 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .HEAVY RAINFALL SATURDAY ACROSS THE AREA CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. GAC117-121-021258- /O.NEW.KFFC.FL.W.0016.090302T0600Z-090303T0000Z/ /APHG1.1.ER.090302T0600Z.090302T1200Z.090302T1800Z.NO/ 558 PM EST SUN MAR 01 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY, GA. HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA * FROM LATE TONIGHT UNTIL MONDAY EVENING * AT 5 PM SUNDAY THE STAGE WAS...6.7 FEET AND RISING * MINOR FLOODING IS FORECAST OVERNIGHT * FLOOD STAGE IS 7.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT A AND CONTINUE TO RISE TO NEAR 7.1 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY AFTERNOON. * AT 7.0 FEET...BANKFULL AND FLOOD STAGE ARE REACHED ALONG BIG CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA...AND ROSWELL IN NORTH FULTON COUNTY. FLOODING STARTS TO EFFECT THE ALPHARETTA GREENWAY AND ABOUT 200 FEET OF THE GREENWAY NEED TO BE CLOSED. IN ADDITION...HIGH WATER BEGINS TO ENCROACH INTO THE PARK DOWNSTREAM OF THE GAGE NEAR ROSWELL ALONG STATE HIGHWAY 9 AND RIVERSIDE ROAD. $$ 19
1 follow-up statement
000 WGUS82 KFFC 021443 FLSFFC FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 943 AM EST MON MAR 02 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. GAC117-121-021513- /O.CAN.KFFC.FL.W.0016.000000T0000Z-090303T0000Z/ /APHG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 943 AM EST MON MAR 02 2009 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR ALPHARETTA * AT 8 AM MONDAY THE STAGE WAS 6.7 FEET * FLOOD STAGE IS 7.0 FEET * THE RIVER IS EXPECTED TO CONTINUE A SLOW FALL AND REMAIN BELOW FLOOD STAGE UNTIL FURTHER NOTICE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 1, 5:00 PM EST, 58 minutes earlier.
Area forecast discussion, Mar 1, 5:00 PM EST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 PM EST SUN MAR 1 2009 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... THE UPPER LOW LOCATED BETWEEN MACON AND ATHENS WILL CONTINUE TO ROTATE NORTHEASTWARD TONIGHT. THE HEAVIEST SNOW IS FALLING JUST NORTH OF THE TRACK OF THE LOW...AND IS EXPECTED TO CONTINUE ACROSS A SWATH FROM COLUMBUS TO CARROLLTON IN THE WEST TO WASHINGTON TO GAINESVILLE IN THE EAST. A WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN ISSUEDFOR THIS AREA WITH TOTAL ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED ACROSS THIS AREA. OFFICIAL SNOWFALL HERE AT THE OFFICE AS OF 3 PM IS 2 INCHES. THE SURFACE LOW CURRENTLY OVER EASTERN SOUTH CAROLINA WILL ALSO TRACK TO THE NORTHEAST...ALLOWING THE SURFACE GRADIENT TO RELAX LATER THIS EVENING...WILL CONTINUE THE WIND ADVISORY THROUGH 10 PM...WITH WINDS EXPECTED TO TAPER OFF TO NEAR 10 MPH BY DAYBREAK. THE BROAD UPPER LEVEL TROUGH REMAINS OVER THE EASTERN U.S. THROUGH TUESDAY NIGHT KEEPING COLD AIR ACROSS THE AREA. GUIDANCE TEMPERATURES ARE IN GOOD AGREEMENT AND ALSO IN LINE WITH THICKNESS VALUES THE FIRST THREE PERIODS. OVERNIGHT LOWS WILL DROP INTO THE LOWER TO MID 20S...WITH AREAS OF SLUSH FREEZING ON ROADWAYS AND OVERPASSES. TEMPERATURES WILL ONLY WARM INTO THE 40S DURING THE DAY TOMORROW...FOLLOWED BY A GOOD RADIATIONAL COOLING NIGHT AS SKIES WILL REMAIN CLEAR WITH LIGHT WINDS AS THE SURFACE HIGH BUILDS SOUTHWARD. TEMPERATURES ON TUESDAY MORNING WILL START IN THE UPPER TEENS AND LOWER 20S. WILL SEE A BIT MORE WARMING ON TUESDAY AS THE UPPER RIDGE AND SURFACE HIGH BUILDS INTO THE SOUTHEAST...WITH HIGHS WARMING INTO THE UPPER 40S. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... LONG TERM MODELS ARE IN GOOD AGREEMENT THROUGH FRIDAY BEFORE THEY BEGIN DIVERGING. BRAOD SURFACE HIGH PRESSURE SETS UP ACROSS THE SOUTHEAST BY WEDNESDAY MORNING AND DOMINATES THE WEATHER PATTERN WEDNESDAY AND THURSDAY AS IT SHIFTS OFFSHORE BY LATE THURSDAY NIGHT. THE NEXT FRONT IS PUSHING THROUGH THE UPPER MISSISSIPPI VALLEY THURSDAY NIGHT AND FRIDAY WITH ECMWF A BIT FASTER THAN THE GFS AND THE CANADIAN IS MUCH SLOWER. HAVE LEANED TOWARD THE GFS SOLUTION THIS FORECAST PERIOD...KEEPING THE FRONT WELL NORTH OF FORECAST AREA FRIDAY...HOWEVER WEAK UPPER LEVEL IMPULSES MOVING OVER THE TOP OF THE UPPER LEVEL RIDGE SET UP OVER THE GULF SHOULD HAVE ENOUGH MOISTURE TO INCREASE CLOUDS OVER NORTH GEORGIA FRIDAY AND SATURDAY. THE UPPER RIDGE KEEPS SYSTEM FAR ENOUGH NORTH THAT EXTENDED PERIODS REMAIN DRY...WITH MOISTURE AND WEAK COLD FRONT MOVING CLOSER TO THE FORECAST AREA AS THE RIDGES SHIFTS SOUTHWARD TO SOUTH FLORIDA BY THE END OF THE EXTENDED PERIODS. GUIDANCE TEMPERATURES ARE ADVERTISED ABOVE NORMAL THROUGH THE EXTENDED PERIODS. && .AVIATION... RADAR TRENDS AND RUC GUIDANCE SUGGEST SNOW SHOULD BE ENDING OVER THE ATL AND CSG AREA BY 00Z...AND THE AHN AND MCN AREAS AROUND 03Z. AS THE PRECIP ENDS CIGS SHOULD RISE DRAMATICALLY. BY 06Z SKIES OVER ATL/CSG SHOULD BE MOSTLY CLEAR...AND BY 08Z IN AHN/MCN. SKIES SHOULD REMAIN MOSTLY CLEAR FOR THE REMAINDER OF THE FORECAST. WINDS WILL BE NORTH TO NORTHWEST AND REMAIN GUSTY AS WE REMAIN LINKED DUE TO A TIGHT PRESSURE GRADIENT AND H9 WINDS IN THE 30 TO 40 KTS RANGE THRU 12Z MON. THERE SHOULD BE A SLIGHT LULL IN THE MORNING...THEN BECOMING GUSTY AGAIN IN THE AFTERNOON AS H9 WINDS INCREASE TO 30 KTS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 25 44 20 48 25 / 60 5 0 5 5 ATLANTA 25 40 21 46 29 / 40 5 0 5 5 BLAIRSVILLE 22 41 18 45 20 / 60 0 0 5 5 CARTERSVILLE 23 40 19 47 22 / 10 0 0 5 5 COLUMBUS 26 46 24 52 31 / 5 0 0 5 5 GAINESVILLE 26 42 18 45 27 / 60 5 0 5 5 MACON 24 48 20 52 24 / 20 5 0 5 5 ROME 24 44 21 50 24 / 5 0 0 5 5 PEACHTREE CITY 23 42 18 48 23 / 20 5 0 5 5 VIDALIA 27 49 22 52 26 / 10 0 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BARTOW...BIBB...BLECKLEY...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CRAWFORD...DADE... DAWSON...FANNIN...FLOYD...GILMER...GLASCOCK...GORDON...HANCOCK... HARALSON...HOUSTON...JONES...LUMPKIN...MACON...MARION...MURRAY... PAULDING...PEACH...PICKENS...POLK...SCHLEY...TAYLOR...TOWNS... TWIGGS...UNION...WALKER...WARREN...WASHINGTON...WHITE... WHITFIELD...WILKINSON. WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BUTTS...CARROLL...CLARKE... CLAYTON...COBB...COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH... GREENE...GWINNETT...HALL...HARRIS...HEARD...HENRY...JACKSON... JASPER...LAMAR...MADISON...MERIWETHER...MONROE...MORGAN... MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PIKE... PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT... TALIAFERRO...TROUP...UPSON...WALTON...WILKES. && 12
Hazardous weather outlook, Mar 1, 2:38 PM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EST SUN MAR 1 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 238 PM EST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW WILL ACCUMULATE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA INTO THIS EVENING. .SYNOPSIS... A COLD UPPER LEVEL LOW PRESSURE SYSTEM PUSHING EASTWARD ACROSS THE STATE TODAY WILL CONTINUE TO PRODUCE BANDS OF LIGHT TO MODERATE SNOW ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA INTO THE EARLY EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARD THIS AFTERNOON AND EARLY EVENING WILL BE ACCUMULATING SNOW OF 2 TO 4 INCHES ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. THE PRIMARY HAZARD OVERNIGHT WILL BE WET SLUSH ON ROADWAYS FREEZING AND PRODUCING PATCHY ICE AS TEMPERATURES FALL BELOW FREEZING BETWEEN 8 AND 10 PM THIS EVENING. THE THREAT OF PATCHY ICE ON ROADWAYS WILL PERSIST OVERNIGHT AND THROUGH MID TO LATE MONDAY MORNING AS TEMPERATURES WILL BE SLOW TO WARM ABOVE FREEZING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL PUSH EAST AND ALLOW COLD AIR TO SPREAD IN OVER THE STATE THIS AFTERNOON AND OVERNIGHT. THE COLD AIR WILL TURN LIGHT RAIN OVER TO SNOW THIS AFTERNOON AND EVENING. THE SNOW SHOULD END DURING THE EARLY EVENING HOURS AS THE UPPER DISTURBANCE PUSHES FURTHER EAST. COLD HIGH PRESSURE WILL ALLOW TEMPERATURES FALL BELOW FREEZING DURING THE EVENING HOURS... RESULTING IN PATCHY ICE ON WET ROADWAYS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 7:48 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 13 hr |
| Feb 28, 7:58 PM EST | Areal Flood Warning | FFC | Coweta, Fayette | 12 hr |
| Feb 28, 10:50 PM EST | Areal Flood Warning | FFC | Taliaferro, Warren, Wilkes | 42 hr |
| Feb 28, 11:01 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Mar 1, 3:50 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 25 min |
| Mar 1, 4:07 AM EST | Tornado Warning | FFC | Bleckley, Dodge | 23 min |
| Mar 1, 4:19 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 26 min |
| Mar 1, 4:35 AM EST | Severe Thunderstorm Warning | FFC | Dodge, Telfair, Wilcox | 25 min |
| Mar 1, 5:20 AM EST | Severe Thunderstorm Warning | FFC | Emanuel | 25 min |
| Mar 1, 5:21 AM EST | Severe Thunderstorm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 24 min |
| Mar 1, 7:57 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 9 hr |
| Mar 1, 1:37 PM EST | Winter Storm Warning | FFC | Banks, Barrow, Butts, Carroll, Clarke, Clayton and 34 more | 9 hr |
| Mar 1, 4:37 PM EST | Areal Flood Warning | FFC | Coweta, Fayette, Spalding | 12 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.